Texas, 2004

Hail in Texas, June 17, 2004

June 17, 2004 · NWS EPZ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 17, 1:17 PM MST, 3 hours 13 minutes earlier.

Area forecast discussion, Jun 17, 1:17 PM MST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM
217 PM MDT THU JUN 17 2004

SYNOPSIS...

HIGH PRESSURE WILL RESULT AND WARM DRY WEATHER ACROSS MOST OF THE
BORDERLAND ON FRIDAY. HOWEVER WINDS WILL BECOME MORE SOUTHERLY ON
SATURDAY WITH MOISTURE INCREASING OVER THE REGION. AS A RESULT A FEW
SHOWERS AND THUNDERSTORMS MAY OCCUR ON SATURDAY AND
SUNDAY...ESPECIALLY EAST OF THE RIO GRANDE. WESTERLY WINDS WILL BRING
A RETURN OF DRY WEATHER MONDAY AND TUESDAY BEFORE AN UPPER LEVEL
DISTURBANCE PRODUCES A FEW THUNDERSTORMS ON WEDNESDAY.

DISCUSSION...

WATER VAPOR IMAGES SHOWING A PUSH OF DRIER AIR INTO THE CWA THIS
AFTERNOON AS FLOW BECOMES MORE ZONAL. DEWPOINTS AT EL PASO HAVE
DROPPED ALMOST 20 DEGREES SINCE THE MID MORNING STRONGLY SUGGESTING
THREAT OF EVEN ISOLATED CONVECTION HAS ENDED HERE. SO FOR TONIGHT
WILL KEEP TOKEN MENTION OF PRECIP ONLY IN THE EXTREME EAST. FOR
FRIDAY...LATEST GUIDANCE SHOWS WEAK TROUGH OVER SOUTHERN CALIFORNIA
WITH WEAK RIDGE EXTENDING ACROSS NORTHERN MEXICO. THIS PATTERN FAVORS
WEST TO SOUTHWEST FLOW THROUGH THE BOUNDARY LAYER WITH CONTINUED DRY
AIR TRANSPORT INTO MOST OF THE CWA. THE EXCEPTION MAY AGAIN BE THE
SOUTHERN SACS AND HUDSPETH COUNTY TEXAS WHERE OROGRAPHIC LIFT AND
DEEPER MOISTURE RESPECTIVELY WILL SUPPORT ISOLATED CONVECTION.

ON SATURDAY MODELS INDICATE LOW LEVEL WINDS BECOME MORE SOUTHERLY VIA
HIGH PRESSURE ACROSS THE PLAINS AND THERMAL TROUGHING THROUGH WESTERN
ARIZONA. RESULTANT MOISTURE ADVECTION SHOULD PUSH SURFACE DEWPOINTS
UP SUFFICIENTLY TO INDUCE WEAK INSTABILITY AND ISOLATED CONVECTION
OVER THE EASTERN AND CENTRAL ZONES. LONGER RANGE GUIDANCE INDICATES
WEAK BUT PERSISTENT ZONAL FLOW WILL BRING DRY WEATHER MONDAY AND
TUESDAY BEFORE ANOTHER DEEPER TROUGH MOVES ACROSS SOUTHERN CALIFORNIA
WEDNESDAY. BACKING FLOW AHEAD OF THIS SYSTEM MAY ADVECT DEEPER
MOISTURE INTO THE CWA WITH CONVECTION AGAIN POSSIBLE.

PRELIMINARY NUMBERS...

EL PASO               UB 070/098 069/097 068 00012
ALAMOGORDO            UB 067/098 065/097 063 00012
LAS CRUCES            UB 066/097 064/096 063 00012
CLOUDCROFT            BB 048/078 047/077 045 22223
TRUTH OR CONSEQUENCES UB 064/097 063/096 062 00001
SILVER CITY           UB 060/092 060/092 059 00000
DEMING                UB 065/098 064/097 062 00001
LORDSBURG             UB 064/098 065/097 062 00000
SIERRA BLANCA         BB 067/096 064/095 066 22223

.ELP WATCHES/WARNINGS/ADVISORIES...NONE

05 ROGASH
Hazardous weather outlook, Jun 17, 10:10 AM MST, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX
1110 AM MDT THU JUN 17 2004

NMZ022>025-030>032-TXZ055-056-172300-
EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM-
SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM-
SOUTHWEST DESERT/MIMBRES BASIN NM-SOUTHWEST DESSERT/BOOTHEEL NM-
SOUTHWEST MOUNTAINS/LOWER GILA REGION NM-
TULAROSA BASIN/SOUTHERN DESERT NM-
INCLUDING THE CITIES OF...ALAMOGORDO...DEMING...EL PASO...LAS
CRUCES...LORDSBURG...SILVER CITY...TRUTH OR CONSEQUENCES
1110 AM MDT THU JUN 17 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW
MEXICO AND FAR WEST TEXAS.

.DAY ONE...

ISOLATED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND THIS EVENING
EAST OF THE RIO GRANDE. A FEW STORMS MAY PRODUCE WIND GUSTS TO 40
MPH AND RAINFALL AMOUNTS UP TO A QUARTER INCH.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR FRIDAY THROUGH
SUNDAY...MAINLY EAST OF THE RIO GRANDE VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 17, 2:52 PM MST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
352 PM MDT THU JUN 17 2004

TXZ056-172251-
HUDSPETH TX-
INCLUDING THE CITIES OF...SIERRA BLANCA
352 PM MDT THU JUN 17 2004

...STRONG THUNDERSTORMS MOVING INTO HUDPETH COUNTY TEXAS...

AT 345 PM A SMALL AREA OF STRONG THUNDERSTORMS WAS MOVING INTO
SOUTHERN PORTIONS OF HUDSPETH COUNTY TEXAS. THESE STORMS WILL BE
MOVING ACROSS INTERSTATE 10 IN THE VICINITY OF SIERRA BLANCA. SMALL
HAIL...BRIEF HEAVY RAINS AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE
WITH THESE STORMS. PERSONS IN THE PATH OF THE STORMS SHOULD TAKE
SHELTER IMMEDIATELY.
Special weather statement, Jun 17, 4:05 PM MST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
505 PM MDT THU JUN 17 2004

TXZ056-180100-
HUDSPETH TX-
INCLUDING THE CITIES OF...SIERRA BLANCA
505 PM MDT THU JUN 17 2004

...STRONG THUNDERSTORMS IN HUDSPETH COUNTY TEXAS...

AT 505 PM...SCATTERED THUNDERSTORMS WAS ACROSS PORTIONS OF HUDSPETH
COUNTY TEXAS. THESE STORMS WILL BE MOVING ACROSS INTERSTATE 10 IN
THE VICINITY OF SIERRA BLANCA AND FORT HANCOCK. SMALL HAIL...BRIEF
HEAVY RAINS AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS. PERSONS IN THE PATH OF THE STORMS SHOULD TAKE SHELTER
IMMEDIATELY.

The radar

The El Paso radar (KEPZ), 109 km away, was scanning. The volume nearest the first event began at 23:28 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Hudspeth

When
June 17, 4:30 PM MST
Where
Hudspeth County, 4 mi SE of Ft Hancock
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.267, -105.800

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408736.